Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Apr 16, 2011, 10:34 PM EDT for Buckingham County, Fluvanna County, Virginia. It took effect at Apr 17, 2011, 5:15 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 10:34 PM EDT (02:34 UTC)
- In effect from
- Apr 17, 2011, 5:15 AM EDT
- Expired
- Apr 18, 2011, 9:21 PM EDT
- In force
- 40 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
Counties Buckingham County, VA, Fluvanna County, VA
The radar
The Norfolk radar (KAKQ), 147 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Bremo Bluff (BREV2).
- Action stage
- 16 ft
- Minor stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
903 WGUS41 KRNK 170234 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1034 PM EDT SAT APR 16 2011 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER AT BUCHANAN AFFECTING BOTETOURT COUNTY JAMES RIVER AT HOLCOMB ROCK AFFECTING AMHERST...BEDFORD...CAMPBELL AND CITY OF LYNCHBURG COUNTIES JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES FOR THE UPPER JAMES...INCLUDING BUCHANAN...MINOR FLOODING IS FORECAST.FOR THE MIDDLE JAMES...INCLUDING HOLCOMB ROCK...BREMO BLUFF...MINOR FLOODING IS FORECAST. HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE JAMES BASIN WILL RESULT IN MINOR FLOODING AT BUCHANAN...HOLCOMB ROCK AND BREMO BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. THE NEXT SCHEDULE STATEMENT FOR THE JAMES RIVER WILL BE ISSUED BY NOON ON SUNDAY. $$ && VAC023-171434- /O.NEW.KRNK.FL.W.0021.110417T0900Z-110418T0500Z/ /BNNV2.1.ER.110417T0900Z.110417T1200Z.110417T1700Z.NO/ 1034 PM EDT SAT APR 16 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT BUCHANAN. * FROM LATE TONIGHT UNTIL LATE SUNDAY NIGHT. * AT 09PM SATURDAY THE STAGE WAS...14.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO RISE TO NEAR 18.0 FEET BY LATE SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON. * AT 17.0 FEET...RIGHT BANK ABOVE GAGE AND FLATS ABOVE TOWN ON LEFT BANK ARE INUNDATED. MOSTLY AGRICULTURAL LANDS AFFECTED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.9 FEET ON APR 16 2007. $$ VAC009-019-031-680-171434- /O.NEW.KRNK.FL.W.0022.110417T0900Z-110418T0436Z/ /HRKV2.1.ER.110417T0900Z.110417T1200Z.110417T1636Z.NO/ 1034 PM EDT SAT APR 16 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT HOLCOMB ROCK. * FROM LATE TONIGHT UNTIL LATE SUNDAY NIGHT. * AT 09PM SATURDAY THE STAGE WAS...17.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO RISE TO NEAR 23.0 FEET BY LATE SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON. * AT 23.0 FEET...POWER EQUIPMENT YARD AND ACCESS FLOODED AT HOLCOMB ROCK DAM. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.8 FEET ON JAN 26 2010. $$ VAC029-065-171434- /O.NEW.KRNK.FL.W.0023.110417T0915Z-000000T0000Z/ /BREV2.1.ER.110417T0915Z.110418T0600Z.000000T0000Z.NO/ 1034 PM EDT SAT APR 16 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER NEAR BREMO BLUFF. * FROM LATE TONIGHT UNTIL EARLY MONDAY MORNING. * AT 12AM SATURDAY THE STAGE WAS...13.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND CONTINUE TO RISE TO NEAR 22.9 FEET BY EARLY MONDAY MORNING. THE RIVER SHOULD FALL BELOW FLOOD MONDAY NIGHT. $$
8 follow-up statements
774 WGUS81 KRNK 171355 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 955 AM EDT SUN APR 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER AT BUCHANAN AFFECTING BOTETOURT COUNTY JAMES RIVER AT HOLCOMB ROCK AFFECTING AMHERST...BEDFORD...CAMPBELL AND CITY OF LYNCHBURG COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE JAMES RIVER BASIN AND WILL RESULT IN MINOR FLOODING AT BREMO BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 10:00 PM. && VAC009-019-031-680-171425- /O.CAN.KRNK.FL.W.0022.000000T0000Z-110418T0436Z/ /HRKV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 AM EDT SUN APR 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT HOLCOMB ROCK. * AT 08AM SUNDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 22.0 FEET. * THE RIVER WILL CREST AT 21.0 FEET THIS AFTERNOON. $$ VAC029-065-172155- /O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/ /BREV2.1.ER.110417T1852Z.110418T0400Z.000000T0000Z.NO/ 955 AM EDT SUN APR 17 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE * AT 5AM SUNDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.5 FEET AFTER MIDNIGHT TONIGHT. $$ VAC023-171425- /O.CAN.KRNK.FL.W.0021.000000T0000Z-110418T0500Z/ /BNNV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 AM EDT SUN APR 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT BUCHANAN. * AT 8AM SUNDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CREST AT 16.0 FEET THIS AFTERNOON. $$
845 WGUS81 KRNK 171907 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT SUN APR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE JAMES RIVER BASIN AND WILL RESULT IN MINOR FLOODING AT BREMO BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 10 PM. && VAC029-065-180307- /O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/ /BREV2.1.ER.110417T1405Z.110418T0400Z.000000T0000Z.NO/ 307 PM EDT SUN APR 17 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * UNTIL FURTHER NOTICE. * AT 02PM SUNDAY THE STAGE WAS 20.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO A CREST NEAR 22.6 FEET BY MIDNIGHT TONIGHT. $$
953 WGUS41 KRNK 180001 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 801 PM EDT SUN APR 17 2011 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES FOR THE MIDDLE JAMES...INCLUDING BREMO BLUFF...MINOR FLOODING IS OCCURRING WITH MODERATE FLOODING FORECAST. HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE JAMES RIVER BASIN. RUNOFF FROM THIS RAIN CONTINUES TO MOVE DOWN THE JAMES RIVER. THE RIVER IS EXPECTED TO CREST AT BREMO BLUFF DURING THE OVERNIGHT...AROUND 2:00 AM MONDAY. THIS CREST WILL LIKELY RESULT IN MODERATE FLOODING AT BREMO BLUFF...THE RIVER FORECAST TO CREST BETWEEN 23 AND 23.5 FEET. FLOOD STAGE AT BREMO BLUFF IS 19.0 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC029-065-181201- /O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/ /BREV2.2.ER.110417T1405Z.110418T0600Z.000000T0000Z.NO/ 801 PM EDT SUN APR 17 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF * UNTIL FURTHER NOTICE * AT 07PM SUNDAY THE STAGE WAS...22.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.3 FEET BY AFTER MIDNIGHT TONIGHT....THEN BEGIN FALLING DURING THE DAY MONDAY. $$
812 WGUS81 KRNK 180748 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 348 AM EDT MON APR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA. JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES MODERATE FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE JAMES RIVER BASIN...ALONG WITH RUNOFF FROM THIS RAIN CONTINUES TO MOVE DOWN THE JAMES RIVER. THE RIVER IS EXPECTED TO CREST AT BREMO BLUFF AROUND DAYBREAK JUST UNDER 24 FEET. FLOOD STAGE AT BREMO BLUFF IS 19.0 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED *** FILL ME IN *** && VAC029-065-181548- /O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/ /BREV2.2.ER.110417T1405Z.110418T0900Z.000000T0000Z.NO/ 348 AM EDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * UNTIL FURTHER NOTICE. * AT 02AM MONDAY THE STAGE WAS 23.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.7 FEET BY DAWN. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. $$
020 WGUS81 KRNK 181059 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 659 AM EDT MON APR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES MODERATE FLOODING IS OCCURING...FORECAST TO FALL BELOW FLOOD STAGE... HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE JAMES RIVER BASIN...ALONG WITH RUNOFF FROM THIS RAIN CONTINUES TO MOVE DOWN THE JAMES RIVER. THE RIVER IS EXPECTED TO CREST AT BREMO BLUFF LATE THIS MORNING JUST UNDER 24 FEET. FLOOD STAGE AT BREMO BLUFF IS 19.0 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON TODAY. && VAC029-065-181859- /O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/ /BREV2.2.ER.110417T1405Z.110418T1000Z.000000T0000Z.NO/ 659 AM EDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * UNTIL FURTHER NOTICE. * AT 06AM MONDAY THE STAGE WAS 23.5 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CREST JUST UNDER 24 FEET...THEN FALL LATE THIS MORNING. * FLOOD STAGE IS 19.0 FEET. $$
859 WGUS81 KRNK 181442 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1042 AM EDT MON APR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES MINOR FLOODING IS OCCURING...FORECAST TO FALL BELOW FLOOD STAGE. HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE JAMES RIVER BASIN. RUNOFF FROM THIS RAIN CONTINUES TO MOVE DOWN THE JAMES RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUDN 8PM. && VAC029-065-182242- /O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/ /BREV2.2.ER.110417T1405Z.110418T1000Z.000000T0000Z.NO/ 1042 AM EDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * UNTIL TUESDAY MORNING. * AT 10AM MONDAY THE STAGE WAS 22.0 FEET AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. $$
045 WGUS81 KRNK 181938 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT MON APR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES MINOR FLOODING IS OCCURRING...FORECAST TO FALL BELOW FLOOD STAGE... HEAVY RAINS OF ONE TO THREE INCHES WHICH FELL SATURDAY ACROSS THE JAMES RIVER BASIN. RUNOFF FROM THIS RAIN CONTINUES TO MOVE DOWN THE JAMES RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 10PM. && VAC029-065-190338- /O.CON.KRNK.FL.W.0023.000000T0000Z-000000T0000Z/ /BREV2.2.ER.110417T1405Z.110418T1000Z.000000T0000Z.NO/ 338 PM EDT MON APR 18 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * UNTIL LATE TONIGHT. * AT 2PM MONDAY THE STAGE WAS 20.7 FEET AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. $$
913 WGUS81 KRNK 190121 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 921 PM EDT MON APR 18 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES. THE JAMES RIVER AT BREMO BLUFF HAS FALLEN TO 17.7 FEET AT 9:15 PM...WHICH IS BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. && VAC029-065-190151- /O.CAN.KRNK.FL.W.0023.000000T0000Z-110419T0121Z/ /BREV2.2.ER.110417T1405Z.110418T1000Z.110418T2228Z.NO/ 921 PM EDT MON APR 18 2011 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER NEAR BREMO BLUFF. * AT 0915PM MONDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 19.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 16, 9:09 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 16, 9:09 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
909 PM EDT SAT APR 16 2011
.SYNOPSIS...
A STRONG PRESSURE GRADIENT ACROSS OUR REGION WILL RESULT IN GUSTY
WINDS THROUGH SUNDAY AFTERNOON. HIGH PRESSURE RETURNS SUNDAY AND
MONDAY AND THEN MOVES OFFSHORE ON TUESDAY. A COLD FRONT WILL MOVE
THROUGH THE REGION ON WEDNESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AN UPPER TROUGH AXIS AND ASSOCIATED SHOWERS WILL TRAVEL EAST
TONIGHT INTO SUNDAY. THIS EVENING 8 PM RNK SOUNDING SHOWED A
POCKET OF MOISTURE AROUND 670 MB WITH WESTERLY FLOW. A STRONG
PRESSURE GRADIENT BETWEEN THE DEPARTING UPPER LOW CENTER PASSING
TO THE NORTH...AND HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST WILL
RESULT IN GUSTY WEST WINDS ALONG AND WEST OF THE BLUE
RIDGE...ESPECIALLY ALONG THE HIGHER ELEVATIONS. WILL CONTINUE WIND
ADVISORY INTO SUNDAY...AND UPDATE NPW.
WRFARW-RNK...18Z GFS AND NAM SHOWED THAT THE BEST CHANCE OF SHOWERS
LINGERS IN THE WESTERN UPSLOPE MOUNTAINS TONIGHT UNTIL 8 AM SUNDAY.
A FEW SNOWFLAKES MAY FALL IN THE THE HIGHEST ELEVATION IF ENOUGH
COLD AIR ALOFT REACHES THE AREA BEFORE THE SHOWERS RAPIDLY DIMINISH
SUNDAY MORNING. GUSTY WINDS CONTINUE AROUND THE LARGE STRONG
CIRCULATION OVERNIGHT INTO SUNDAY.
HIGH PRESSURE WILL MOVE EASTWARD FROM THE CENTRAL PLAINS
TONIGHT...AND SLIDES INTO THE SOUTHEAST BY SUNDAY AFTERNOON.
SUNDAY AFTERNOON SUNSHINE WILL WARM TEMPERATURES INTO THE LOWER 60S
IN SE WEST VIRGINIA TO NEAR 70 IN THE NORTH CAROLINA PIEDMONT.
.PREVIOUS DISCUSSION...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE FORECAST
REGION THIS AFTERNOON...WITH ONLY SPOTTY SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING IN THE WAKE OF THE COLD FRONT. A STRONG
PRESSURE GRADIENT WILL REMAIN BETWEEN THE DEPARTING UPPER LEVEL
LOW PRESSURE SYSTEM PASSING TO THE NORTH...AND HIGH PRESSURE
BUILDING IN FROM THE SOUTHWEST. THIS WILL RESULT IN GUSTY WINDS
ALONG AND WEST OF THE BLUE RIDGE...ESPECIALLY ALONG THE HIGHER
RIDGELINES. THE COMBINATION OF STRONG WIND GUSTS AND VERY WET
GROUNDS FROM RECENT RAINFALL WILL INCREASE THE RISK OF HAZARDS
SUCH AS FALLING TREES.
HIGH PRESSURE WILL MOVE EASTWARD FROM THE CENTRAL PLAINS TONIGHT...
AND SLIDES INTO THE SOUTHEAST UNITED STATES BY SUNDAY AFTERNOON.
AS THE HIGH PUSHES EAST OF THE SOUTHERN APPALACHIANS...OUR WINDS
WILL BECOME INCREASINGLY SOUTHWESTERLY...WHICH WILL ALLOW WARMER
AIR FROM THE GULF COAST REGION TO MAKE ITS WAY BACK INTO THE
FORECAST AREA. CLEARING SKIES DURING THE AFTERNOON WILL ALLOW
TEMPERATURES TO REBOUND NICELY...WITH HIGHS RANGING FROM THE LOWER
60S IN SOUTHEAST WEST VIRGINIA...TO NEAR 70 IN THE NORTH CAROLINA
PIEDMONT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL BE CENTERED OVER THE SOUTHEASTERN CONUS WITH A
STATIONARY FRONT ALONG THE MASON-DIXON MONDAY AND TUESDAY.
WINDS WILL BE COMING FROM THE SOUTHWEST WITH STRONG WARM AIR
ADVECTION RESULTING IN BREEZY MILD CONDITIONS. CAN'T RULE OUT A
STRAY SHOWER OR THUNDERSTORM ALONG AND NORTH OF I-64...CLOSER TO THE
FRONT WHICH WILL BE STALLED OUT ALONG THE MASON-DIXON.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LOW PRESSURE WILL BE MOVING EAST THROUGH THE OHIO VALLEY AND GREAT
LAKES ON WEDNESDAY WITH A COLD FRONT EXTENDING SOUTHWEST INTO THE
MID MISSISSIPPI VALLEY. THIS FRONT IS EXPECTED TO MOVE RAPIDLY EAST
AND ACROSS THE MID ATLANTIC REGION LATE WEDNESDAY OR WEDNESDAY NIGHT
AS THE LOW MOVES RAPIDLY NORTHEAST INTO NEW ENGLAND. A LINE OF
SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY THIS FRONTAL
PASSAGE...AND IT LOOKS AS THOUGH TIMING WILL SUPPORT SEVERE
STORMS...THE FRONT PASSING THROUGH NEAR OR JUST AFTER PEAK HEATING.
THERE IS STILL SOME UNCERTAINTY AS TO HOW FAR SOUTH THE FRONT WILL
GO BEFORE STALLING THURSDAY...THUS WILL MAINTAIN SHRA/TSRA THREAT
THURSDAY...BUT MAINLY ACROSS THE SOUTHERN TIER. THE FRONT IS
EXPECTED TO RETURN AS A WARM FRONT FRIDAY WITH THE APPROACH OF
ANOTHER AREA OF LOW PRESSURE CENTRAL CONUS. THIS WILL SET US UP FOR
ANOTHER ROUND OF POTENTIAL SEVERE THUNDERSTORMS BY SATURDAY.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
STRONG COLD FRONT WILL MOVE EAST INTO THE ATLANTIC OCEAN TONIGHT.
GUSTY WEST WINDS WILL HINDER AVIATION OPERATIONS TONIGHT INTO
SUNDAY. AT ROA CROSSWINDS AROUND 25 KNOT ARE POSSIBLE ON RUNWAY
15/33. CROSSWIND GUSTS ON RUNWAY 17/35 AT LYH AROUND 15 KNOTS ARE
POSSIBLE THIS EVENING.
VFR CONDITIONS RETURN BEHIND THE COLD FRONT WITH A DOWNSLOPE WEST
WIND. WESTERN SLOPES OF THE MTNS WILL SEE LOWERING CIGS AND VSBYS
HEADING INTO THE OVERNIGHT WITH A MOIST UPSLOPE FLOW. HIGHER
ELEVATIONS ALONG THE BLUE RIDGE WILL SEE WIND GUSTS UP TO 45 MPH
TONIGHT FROM THE WEST WINDS BEHIND THE FRONT.
VFR RETURNS TO ALL AREAS SUNDAY AND CONTINUES INTO TUESDAY WITH
HIGH PRESSURE ACROSS THE REGION BEHIND THE FRONT. ANOTHER FRONTAL
BOUNDARY MAY IMPACT THE AREA LATE TUESDAY BRINGING POTENTIAL MVFR
CONDITIONS TO THE MOUNTAINS BY LATE IN THE DAY.
&&
.HYDROLOGY...
RIVERS AND LARGE STREAMS WILL NEED TO BE MONITORED FOR RISES
THROUGH MONDAY. THERE IS A POTENTIAL FOR MINOR TO MODERATE
FLOODING ALONG PARTS OF THE JAMES...GREENBRIER AND DAN RIVERS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 4 PM EDT SUNDAY FOR VAZ007-009>020-022>024-
032>035-043.
NC...WIND ADVISORY UNTIL 4 PM EDT SUNDAY FOR NCZ001>004-018>020.
WV...WIND ADVISORY UNTIL 4 PM EDT SUNDAY FOR WVZ042>045.
&&
SYNOPSIS...KK/NF
NEAR TERM...KK/NF
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/NF
HYDROLOGY...Hazardous weather outlook, Apr 16, 9:48 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 948 PM EDT SAT APR 16 2011 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 180200- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 948 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...THERE IS A CHANCE FOR ANOTHER ROUND OF SEVERE WEATHER WEDNESDAY AFTERNOON AS ANOTHER COLD FRONT MOVES THROUGH OUR REGION. THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS OUR FORECAST REGION WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-180200- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 948 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR ANOTHER ROUND OF SEVERE WEATHER WEDNESDAY AFTERNOON AS ANOTHER COLD FRONT MOVES THROUGH OUR REGION. THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS OUR FORECAST REGION WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 07
In the hours before
Local storm report, Apr 16, 8:55 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM NON-TSTM WND DMG 5 WNW BENT CREEK 37.57N 78.92W
04/16/2011 AMHERST VA COUNTY OFFICIAL
2 TREES DOWN
1006 AM NON-TSTM WND DMG VINTON 37.28N 79.90W
04/16/2011 ROANOKE VA TRAINED SPOTTER
4 INCH DIAMETER LIMB BLOWN DOWN
1006 AM NON-TSTM WND DMG 3 W MONETA 37.18N 79.68W
04/16/2011 BEDFORD VA TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN.
1026 AM FLASH FLOOD 3 N AMHERST 37.63N 79.04W
04/16/2011 AMHERST VA COUNTY OFFICIAL
CREEK WASHED OVER MAPLE RUN ROAD
1123 AM NON-TSTM WND DMG 3 ENE LYNCHBURG CITY 37.43N 79.10W
04/16/2011 AMHERST VA COUNTY OFFICIAL
TELEPHONE POLE ACROSS OLD WRIGHT SHOP ROAD
0138 PM FLASH FLOOD 2 NE NAOLA 37.56N 79.25W
04/16/2011 AMHERST VA COUNTY OFFICIAL
WATER ON BUFFALO SPRINGS TURNPIKE
0242 PM FLASH FLOOD 3 SE FORKS OF BUFFALO 37.66N 79.14W
04/16/2011 AMHERST VA COUNTY OFFICIAL
FRANKLIN CREEK FLOODED LEXINGTON TURNPIKE
0245 PM NON-TSTM WND DMG 4 NNW RIVERVILLE 37.57N 78.94W
04/16/2011 AMHERST VA COUNTY OFFICIAL
TREE DOWN NEAR RICHMOND HIGHWAY AND BATON LANE
0253 PM TSTM WND DMG 3 S AMHERST 37.54N 79.04W
04/16/2011 AMHERST VA COUNTY OFFICIAL
TREE BLOCKING ROAD
0305 PM TSTM WND DMG 6 ENE AMHERST 37.61N 78.95W
04/16/2011 AMHERST VA COUNTY OFFICIAL
TREE DOWN
0305 PM TSTM WND DMG 3 SSE SAXE 36.89N 78.64W
04/16/2011 CHARLOTTE VA COUNTY OFFICIAL
TREE DOWN
0320 PM TSTM WND DMG 2 NNE CHARLOTTE COURT H 37.07N 78.63W
04/16/2011 CHARLOTTE VA COUNTY OFFICIAL
TREE DOWN
0320 PM FLASH FLOOD 4 NW CLIFFORD 37.69N 79.09W
04/16/2011 AMHERST VA COUNTY OFFICIAL
CREEK WASHED OUT DRIVEWAY
0354 PM FLASH FLOOD 3 NNW CLIFFORD 37.69N 79.06W
04/16/2011 AMHERST VA COUNTY OFFICIAL
MAPLE RUN CREEK FLOODED FLAT WOODS ROAD
0410 PM FLASH FLOOD 5 NNW CLIFFORD 37.72N 79.07W
04/16/2011 AMHERST VA COUNTY OFFICIAL
WOODSON ROAD FLOODED
0416 PM FLASH FLOOD 4 W CLIFFORD 37.66N 79.11W
04/16/2011 AMHERST VA COUNTY OFFICIAL
STONEHOUSE CREEK FLOODED FANCY HILL ROAD
0633 PM NON-TSTM WND DMG 1 ESE KEYSVILLE 37.04N 78.47W
04/16/2011 CHARLOTTE VA COUNTY OFFICIAL
TREE DOWN
&&
AMSLocal storm report, Apr 16, 8:57 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD HOT SPRINGS 38.00N 79.83W
04/16/2011 BATH VA COUNTY OFFICIAL
FLOODING OF LOW LYING AREAS INCLUDING PUBLIC AND PRIVATE
ROADS...AS WELL AS BUSINESSES AND SOME HOMES. SOME
PROPERTY DAMAGE.
&&
CHENARDLocal storm report, Apr 16, 9:11 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 3 NNW CANA 36.62N 80.69W
04/16/2011 CARROLL VA COUNTY OFFICIAL
FLOODING ON COAL CREEK ROAD
1215 PM FLASH FLOOD 4 NNE GLADESBORO 36.76N 80.62W
04/16/2011 CARROLL VA COUNTY OFFICIAL
BIG REED ISLAND CREEK FLOODED CREEKSIDE ROAD
1215 PM FLASH FLOOD 6 NNW CANA 36.66N 80.69W
04/16/2011 CARROLL VA COUNTY OFFICIAL
MUD SLIDE ON HWY 52 NEAR FANCY GAP
&&
AMSLocal storm report, Apr 16, 9:27 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 4 SW TOGA 37.46N 78.68W
04/16/2011 BUCKINGHAM VA COUNTY OFFICIAL
TREE DOWN ON ROUTE 24 NEAR THE COUNTY LINE
&&
CHENARDLocal storm report, Apr 16, 9:33 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 3 SE FRIES 36.69N 80.92W
04/16/2011 CARROLL VA TRAINED SPOTTER
CHESTNUT CREEK WAS FLOODING CREEKVIEW DRIVE.
&&
CHENARDLocal storm report, Apr 16, 10:08 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG WYTHEVILLE 36.95N 81.08W
04/16/2011 WYTHE VA BROADCAST MEDIA
*** 1 FATAL *** A WOMEN WAS KILLED WHEN AN OAK TREE FELL
ON HER MOBILE HOME.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:34 PM EDT | River Flood Warning | RNK | Botetourt | 11 hr |
| Apr 16, 10:34 PM EDT | River Flood Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 11 hr |
| Apr 17, 12:56 AM EDT | Areal Flood Warning | RNK | Botetourt | 6 hr |
| Apr 17, 12:57 AM EDT | Areal Flood Warning | RNK | Rockbridge | 6 hr |
| Apr 17, 6:44 AM EDT | Areal Flood Warning | RNK | Botetourt | 12 hr |
Nearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.